Missouri, 2006

Damaging Wind in Missouri, May 21, 2006

May 21, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 21, 8:39 PM CST, 56 minutes earlier.

Area forecast discussion, May 21, 8:39 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT SUN MAY 21 2006

.UPDATE...

MCV CURRENTLY MOVING INTO NORTHWEST ARKANSAS WITH THE SURFACE
BOUNDARY SITUATED FROM ABOUT FORT SCOTT TO SPRINGFIELD TO WEST
PLAINS.  CONWAY PROFILER INDICATING H85 WINDS HAVE INCREASED TO
10-15 KTS SINCE 00Z. AIRMASS ACROSS THE REGION STILL REMAINS VERY
UNSTABLE WITH CAPES STILL OVER 2000 J/KG.

CONVECTION FIRING ALONG OLD OUTFLOW BOUNDARIES SHOULD CONTINUE INTO
THE OVERNIGHT HOURS. HAVE TRIMMED BACK FLASH FLOOD WATCH ABOUT THREE
TIERS OF COUNTIES IN THE WESTERN CWA. HAVE ALSO LOWERED POPS AS RAIN
HAS NOT BECOME AS WIDESPREAD AS ANTICIPATED.  WITH DEWPOINTS
REMAINING IN THE MID TO UPPER 60S...HAVE ALSO ADJUSTED OVERNIGHT
LOWS UPWARD ESPECIALLY OVER THE LAKE OF THE OZARKS REGION.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM MONDAY SOUTH OF A
CASSVILLE TO BOLIVAR TO EMINENCE LINE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 21, 12:05 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT SUN MAY 21 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
105 PM CDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED SEVERE THUNDERSTORMS PRODUCING...
  HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  NON-SEVERE THUNDERSTORMS AFFECTING CENTRAL AND EAST CENTRAL
  MISSOURI THIS AFTERNOON AND EVENING. ISOLATED SEVERE
  THUNDERSTORMS SOUTH OF A LINE FROM PETERSBURG KANSAS TO LEBANON
  TO EMINENCE LATE THIS AFTERNOON AND EVENING.

  DISCUSSION:

  A WEAK FRONTAL BOUNDARY NEAR THE ARKANSAS BORDER...ANOTHER WEAK
  FRONTAL BOUNDARY OVER CENTRAL MISSOURI AND SEVERAL OUTFLOW
  BOUNDARIES FROM EARLY MORNING CONVECTION AND RESIDUAL DEEP
  MOISTURE ACROSS THE REGION...WILL SET THE STAGE FOR ADDITIONAL
  SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.
  MODEST INSTABILITY AND SHEAR WILL ALLOW FOR AN ISOLATED SEVERE
  HAIL THREAT MAINLY DURING THE AFTERNOON AND EVENING. SHOWERS AND
  THUNDERSTORMS...ONCE THEY DO GET GOING...WILL TEND TO TRAIN OVER
  AREAS AS THEY MOVE ALONG THE VARIOUS BOUNDARIES ALREADY IN
  PLACE. THIS COULD LEAD TO VERY HEAVY RAINFALL OVER A SMALL
  GEOGRAPHICAL AREA. FLASH FLOODING IS VERY POSSIBLE LATE THIS
  AFTERNOON AND EVENING. AVOID LOW WATER CROSSINGS AND AREAS PRONE
  TO FLASH FLOODING LATE THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY
  ACROSS EAST CENTRAL MISSOURI. ANOTHER CHANCE OF THUNDERSTORMS
  DEVELOP LATE TUESDAY INTO WEDNESDAY AS ANOTHER COLD FRONT
  APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF THE SEVERE STORMS...SPOTTER
  ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, May 21, 9:13 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT SUN MAY 21 2006

MOZ090-091-220415-
GREENE-WEBSTER-
1013 PM CDT SUN MAY 21 2006

...SIGNIFICANT WEATHER ALERT FOR GREENE AND WEBSTER COUNTIES UNTIL
1115 PM CDT...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MARSHFIELD TO 9 MILES NORTHWEST OF SPRINGFIELD...AND MOVING
SOUTHEAST AT 20 MPH.

WINDS AROUND 50 MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL ARE
EXPECTED WITH THESE STORMS.

GAGAN

The radar

The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 03:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
May 21, 9:35 PM CST
Where
Greene County, Springfield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.200, -93.300

Severe thunderstorm wind gusts downed a large tree near the intersection of Chesterfield and Butterfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508740.